MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a leak was discovered in a turbo-ject® single lumen bedside power-injectable picc in a male pediatric patient.The patient had right hand cubital placement of the picc line.Bleeding from the line was later seen by the father of the patient.The line was then clamped and extracted.A peripheral line was inserted and blood cultures were drawn.Additional information regarding event and patient details have been requested, but are currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5.Correction: h6 - annex e.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 18sep2022, it was confirmed that the patient did not experience any adverse effects or require placement of an additional picc line, due to this occurrence.As the patient was stable and blood cultures were eventually negative, it was decided to switch to oral anticoagulation instead of iv.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: b3.Additional information: d9.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: getter bio-med ltd (israel) informed cook that on 17jul2022 the picc line in a turbo-ject single lumen bedside power-injectable picc (rpn: upics-3.0-ct-40nt-1110; lot: 14120113) had ruptured.An oral anticoagulation instead of iv was used, and the picc line was not replaced.It was reported that the patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection and functional test of the returned device, were conducted during the investigation.Cook received one used 3fr upic device.Upon inspection, it was noted there was a leak at the junction of the extension tubing and batwing hub.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14120113, including all related sub assembly lots and raw material lots, records no non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.This component is supplied to cook; therefore, a notification was sent to the supplier informing them of this failure.The information provided upon review of device master record, device history record, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The product ifu, [t_ctpicc_rev9] ¿turbo-ject peripherally inserted central venous catheters with micropuncture peel-away introducers,¿ provides the following information to the user related to the reported failure mode: intended use: ¿the maximum pressure limit setting for power injectors used with the turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.3 fr single lumen 2ml/sec 325psi.Warnings: ¿the safe and effective use or turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use turbo-ject picc lines with a power injector, the technician/health care professional must verify prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and static pressure test results are shown on the following table.¿ precautions: ¿if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.¿ product recommendations catheter maintenance ¿after catheter placement and prior to use, tip position and lumen patency should be confirmed by free aspiration of venous blood.If catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with a catheter licking solution.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing catheter lock.¿ power injection procedure ¿4.Warning: failure to ensure patency of the catheter lumen prior to injection may result in catheter failure.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, it was determined that the root cause is related to inadequate flexural strength in a previous hub design change.Appropriate measures have been taken to address this failure mode.A capa was previously opened to further investigate this failure mode.Corrective actions have since been implemented following the manufacture of this device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® SINGLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15213225
Report Number1820334-2022-01338
Device Sequence Number2123757
Product Code LJS
UDI-Device Identifier00827002237124
UDI-Public(01)00827002237124(17)230729(10)14120113
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-40NT-1110
Device Lot Number14120113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/18/2022
12/05/2022
02/07/2023
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date10/12/2022
12/05/2022
02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexMale
Patient Weight16 KG